Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 190, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 25, 2006, 2:26 PM CDT for Barry County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2006, 2:26 PM CDT (19:26 UTC)
- Expired
- Apr 25, 2006, 2:55 PM CDT
- In force
- 29 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Barry County, MO
The radar
The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:23 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 25, 11:23 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1123 AM CDT TUE APR 25 2006 .UPDATE... SHORTWAVE AXIS EXTENDS FROM NORTH CENTRAL KS TO THE TX PANHANDLE ATTM. AS THIS FEATURE MOVES EAST INTO A FAIRLY MOIST AIR MASS...EXPECT THAT SHOWERS WILL DEVELOP. ALL READY SEEING SOME ENHANCEMENT IN THE WATER VAPOR IMAGERY OVER NORTHEAST OK/SOUTHWEST MO ALONG WITH ISOLATED SHOWERS. SURFACE COLD FRONT HAS MADE SLOW PROGRESS TO THE SOUTHEAST TODAY...AND TEMPERATURES HAVE MADE IT INTO THE LOW 70S IN SOUTH CENTRAL MO WHERE A SIGNIFICANT BREAK IN THE CLOUD COVER HAS OCCURRED. INSTABILITY IN THIS AREA MAY ALLOW SOME ISOLATED THUNDERSTORMS TO DEVELOP. WILL BE MAKING SOME ADJUSTMENTS TO THE RAIN/CONVECTIVE CHANCES ALONG WITH SHORT TERM ADJUSTMENT FOR TEMPERATURE. FRONT SHOULD MOVE ALL THE WAY THROUGH THE FORECAST AREA BY LATE AFTERNOON. DSA .PREVIOUS DISCUSSION... 305 AM... MAIN CONCERNS IN THE SHORT TERM ARE PRECIPITATION AND TEMPERATURES FOR THE NEXT FEW DAYS. TODAY...SURFACE COLD FRONT ACROSS EASTERN KANSAS WILL CONTINUE TO PUSH EAST THROUGH THE DAY. DESPITE THE CONVECTION OVERNIGHT...THERE SHOULD REMAIN SUFFICIENT LIFT AND MOISTURE FOR SHOWERS AND SCATTERED THUNDERSTORMS TO REDEVELOP THIS MORNING. THE COLD FRONT SHOULD FINALLY PUSH THROUGH THE THE OZARKS EARLY THIS AFTERNOON LEAVING A CLOUDY SKY AND COOL TEMPERATURES IN ITS WAKE. HIGH TEMPERATURES THIS AFTERNOON WILL BE A LITTLE COOL REACHING ONLY INTO THE MID TO UPPER 50S NORTH OF I44. WEST PLAINS HOWEVER...SHOULD REMAIN AHEAD OF THE FRONT LONG ENOUGH THAT MID TO UPPER 60 DEGREE TEMPERATURES WILL BE REACHED. WEDNESDAY ON...A COOL CANADIAN HIGH PRESSURE WILL SLIDE INTO THE CENTRAL PLAINS AND MISSOURI VALLEY BEHIND THE COLD FRONT. THIS COOL...RELATIVELY DRY AIRMASS WILL ALLOW MORNING TEMPERATURES TO FALL INTO THE 40S FOR THE NEXT FEW DAYS AND KEEP AFTERNOON TEMPERATURES IN THE LOW 60S WEDNESDAY AND LOW 70S THURSDAY. NORTHWEST FLOW WILL BE IN CONTROL FOR THE REMAINDER OF THE WEEK HELPING TO KEEP TEMPERATURES NEAR SEASONAL LEVELS DURING LATE WEEK. THE NEXT SHORTWAVE AND ACCOMPANY FRONT WILL SLIDE INTO THE REGION LATER FRIDAY AND SATURDAY BRINGING THE NEXT CHANCE OF RAINFALL. HATCH && .AVIATION... FOR THE 18Z KSGF/KJLN TAFS...COLD FRONT HAS MOVED THROUGH THE KSGF/KJLN SITES THIS MORNING. STILL MAY ANTICIPATE SOME SHOWERS IN THE REGION WITH THE APPROACH AND PASSAGE OF AN UPPER AIR DISTURBANCE LATER TODAY. CEILINGS BEHIND THE FRONT HAVE GENERALLY BEEN MVFR...BUT OCCASIONALLY IFR. FOR NOW WILL MAINTAIN GOING MVFR CEILINGS THROUGH TONIGHT. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Apr 25, 12:57 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1257 PM CDT TUE APR 25 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1257 PM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS CONTAINING CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND GUSTS LESS THAN 35 MPH. AREAS AFFECTED AND TIMING: SCATTERED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG AND SOUTH OF A LINE FROM TABLE ROCK LAKE TO SALEM MISSOURI. DISCUSSION: AREAS OF EXTREME SOUTHERN MISSOURI HAVE BECOME MARGINALLY UNSTABLE THIS AFTERNOON. MEANWHILE A COLD FRONT WAS LOCATED NEAR THE ARKANSAS AND MISSOURI BORDER...WHICH WILL LIKELY HELP TRIGGER SHOWERS AND STORMS THIS AFTERNOON. ALSO...A WEAK UPPER LEVEL DISTURBANCE EXPECTED TO PASS ACROSS THE REGION WILL ALSO AID IN SHOWERS AND THUNDERSTORMS. DUE TO LIMITED INSTABILITY AND WIND SHEAR...SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...A FEW OF THE STRONGER STORMS MAY PRODUCE HAIL SMALLER THAN DIMES AND WIND GUSTS LESS THAN 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE INTO THE REGION FRIDAY NIGHT INTO SATURDAY BRINGING OUR NEXT CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:03 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 42 min |
| Apr 25, 4:25 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 50 min |
| Apr 25, 4:28 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 47 min |
| Apr 25, 4:47 PM CDT | Tornado Warning | SGF | Oregon | 73 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.